e-prevention and risk reduction in festive environments
Know more, risk less

Heroin

No matter why you came to this page, either you decided to buy heroin or to use some of the products listed on our website, maybe it’s maybe it’s just curiosity to learn or you are worrying about one of your relatives, we will give you answers and leads about harm prevention in order to limit aggravating factors associated with heroin use.

Heroin ( Black tar, H, Horse, Junk, Ska, Smack) is a powerful opiate processed from opium (obtained from certain poppy plants). Heroin comes in a white or brown powder. It can be used through injection, smoked or snorted.

Effects

As every opiate, heroin is a powerful painkiller. It cancels the pain. Some users use it to relax, as an anxyolytic or an anti-depressant.

Through injection, heroin leads to a powerful wellbeing rise. Then, the effets can last from 2 to 6 hours, where you get sleepy, i.e : reality fades away and drowsiness set in.

Harm

The “tolerance” effect leads to an increase in the doses and the frequency of the intakes. Physical dependency sets in after a few weeks of daily use. Withdrawal symptoms include diarrhea, vomiting or muscular pain as soon as the effect of the product fades away. Withdrawal (“coming off”) requires medical assistance, which doesn’t cancel the long-term side effects (insomnia, anxiety). The risk of overdose due to heroin consumption is a major lethal risk. Overdose occurs when taking an unusual dose (pure heroin or purer than usual) or after withdrawal. The purity of heroin is often uncertain and other accidents are due to the trafficking of tampered products. Shooting increases the risk of HIV and hepatitis contamination (see the chapter about shooting).

BEWARE

Snorting doesn’t protect you from overdose: too strong a dose, mixing with other sedative products like alcohol for example, can cause respiratory depression which can be lethal.

In partnership with
IN CASE OF AN EMERGENCY
• In any case call or have somebody call 112 or 15 (in France)
• if the person is conscious :
- keep him/her awake by talking to her.
• if the person is uncounscious : undo his/her tight clothes, check if he/she’s breathing and put him/her in recovery position
• stay with him/her until emergency services arrive and inquire about the location of a defibrillator